Alert archive / Arkansas / Flash Flood Warnings in 2017

Flash Flood Warning 7, NWS Little Rock, AR

April 26, 2017Garland County, Montgomery County, Arkansas

NWS Little Rock, AR issued this flash flood warning at Apr 26, 2017, 2:01 PM CDT for Garland County, Montgomery County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 26, 2017, 2:01 PM CDT (19:01 UTC)
Expired
Apr 26, 2017, 5:00 PM CDT
In force
3 hr
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Flood severity
None

Counties Garland County, AR, Montgomery County, AR

The radar

The Little Rock radar (KLZK), 100 km from the middle of the area, began a volume at 19:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KBAD), launched 12:00Z, 7.0 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2017-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 761 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2017-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 324 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
761 J/kg
Mixed-layer CIN
-435 J/kg
Mixed-layer LCL
770 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
324 m²/s²
0-3 km storm-relative helicity
327 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

972 
WGUS54 KLZK 261901
FFWLZK
ARC051-097-262200-
/O.NEW.KLZK.FF.W.0007.170426T1901Z-170426T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Little Rock AR
201 PM CDT WED APR 26 2017

The National Weather Service in Little Rock has issued a

* Flash Flood Warning for...
  Western Garland County in central Arkansas...
  Northeastern Montgomery County in western Arkansas...

* Until 500 PM CDT

* At 159 PM CDT, Doppler radar indicates upwards of 2 inches of rain 
  have fallen over the last 3 hours across the warned area. Moderate 
  to heavy rain will continue over the next couple of hours. As 
  such, flash flooding appears likely.

* Some locations that will experience flooding include...
  Mountain Pine...                  Meyers...
  Lake Ouachita State Park...       Avant...
  Royal...                          Lena Landing Rec Area...
  Hamilton...                       Crystal Springs Landing...
  Mt Tabor...                       Fannie...
  Crystal Springs...                Pearcy...

LAT...LON 3475 9343 3474 9340 3477 9339 3477 9309
      3465 9310 3454 9318 3442 9331 3442 9348
      3464 9348

$$

64

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Apr 26, 12:16 PM CDT, 1 hour 45 minutes earlier.

Area forecast discussion, Apr 26, 12:16 PM CDT, 1 hour 45 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
1216 PM CDT Wed Apr 26 2017

.AVIATION...
A strong line of thunderstorms continues to advance across the
state at this time. Widespread MVFR to IFR conditions are
expected as this line moves through with several hours of light
rain behind the line of convection. Hail and wind gusts in excess
of 40 mph can not be discounted with this line. A wind shift to
the west and northwest is expected behind the boundary.

&&

.PREV DISCUSSION...(ISSUED 645 AM CDT Wed Apr 26 2017)

Aviation...

VFR flight conditions with patchy MVFR conditions will be seen to
start the forecast. Isolated IFR conditions may also develop early
this morning. To the west, an area of showers and isolated
thunderstorms will slowly move east, and mainly affect KHRO and KBPK
this morning. Winds will be southeast to southwest at 10 to 20 mph
with some possible higher gusts. Later today, a cold front and upper
weather system are expected to move through the area, and a line of
strong to possibly severe thunderstorms will be seen with strong
gusty winds, low ceilings and a wind shift to the northwest behind
the cold front. The showers and thunderstorms will affect all Tafs
today. (59)

Prev Discussion.../ Issued 409 AM CDT Wed Apr 26 2017/

Main concerns in this forecast cycle are severe storm chances
today, then again Friday and over the weekend. Possible heavy rain
potential with flooding of some rivers and possible flash
flooding. Also elevated surface winds today will prompt a lake
wind advisory being issued.

Current area of convection, with a few strong storms noted,
continues to move east northeast and slowly weaken. Earlier over
OK, did see more wind and hail reports from severe storms. It is
expected this area will gradually weaken and dissipate this
morning over northern AR. To the west, a cold front was over
central OK to northern MO, and this front and upper shortwave
system will move through AR later today and tonight, and bring the
potential for severe storms to much of AR. Early morning
temperatures were from the 50s north and the rain was, to the 60s
to 70s over central and southern areas. Dewpoint temperatures were
from the upper 50s north, 60s central and south. Precip water
values were well over an inch. The Storm Prediction Center has
much of AR in a Slight to Enhance severe storm threat today, as
well as a Moderate risk over southern areas. Factors are coming
together for a possible significant severe storm threat,
especially over southern AR where the risk of severe storms may be
the greatest.

SHORT TERM...Today Through Thursday Night

The forecast will start with the early morning threat of an
isolated severe storm in northwest AR with likely to cat showers
and thunderstorms. As the day progresses, the cold front and upper
storm system will move into the through AR later tonight. Plenty
of lift, moisture and instability will be present over AR, for the
development of thunderstorms, with the potential for severe
storms. The overall scenario appears to be a line of strong to
severe storms to develop along or just ahead of the cold front,
matching with the main upper lift. Damaging winds and large hail
would be the primary threats, with a possible tornado along the
leading edge. Forecast models are not showing a high potential for
individual storms out ahead of the front, which could become
tornadic sooner and possibly develop to a stronger tornado threat
over southern to southeast AR. This will have to be monitored
closely through the day. Otherwise, rain amounts will be from
around half an inch to over an inch, with a fews spots seeing over
2 inches. This could lead to some flash flooding and additional
river flooding in some locations. Models project the storms to
push out of AR around mid-night, then surface high pressure will
build in behind the front. A dry weather forecast on Thursday as
the surface high moves across the region. Late Thursday night into
Friday, the next upper shortwave approaches northwest AR, and a
chance of convection is back in the forecast. Otherwise,
temperatures will be around normal values to a bit above normal
today and Thursday.

LONG TERM...Friday Through Tuesday

Upper low pressure will be over the northern Great Lakes to begin
the long term period. An upper low develops over the Rockies on
Friday with southwest flow over Arkansas. This low drops south
into New Mexico and Texas Saturday before ejecting northeast
Sunday. Northwest flow returns to Arkansas on Monday. Weak ridging
develops over Arkansas Tuesday.

A warm front is expected to be over north Arkansas Friday with the
next cold front across Oklahoma and Texas. Little movement of the
cold front is anticipated through Saturday but will move through
Arkansas early Sunday. Severe thunderstorms are expected with this
front and heavy rainfall will result from the slow movement of the
front. Good rain chances are expected Friday and Saturday then will
decrease on Sunday and Sunday night. High pressure will return for
Monday with dry conditions. A weak short wave moving through the
area Tuesday will bring a chance of showers and thunderstorms.
Temperatures will be above normal Friday and Saturday, otherwise
they will be near to below normal.

&&

.LZK Watches/Warnings/Advisories...
Lake Wind Advisory until 8 PM CDT this evening FOR Arkansas-
Baxter-Boone-Bradley-Calhoun-Clark-Cleburne-Cleveland-Conway-
Dallas-Desha-Drew-Faulkner-Fulton-Garland-Grant-Hot Spring-
Independence-Izard-Jackson-Jefferson-Johnson-Lincoln-Logan-
Lonoke-Marion-Monroe-Montgomery-Newton-Ouachita-Perry-Pike-Polk-
Pope-Prairie-Pulaski-Saline-Scott-Searcy-Sharp-Stone-Van Buren-
White-Woodruff-Yell.

&&

Aviation...56
Hazardous weather outlook, Apr 26, 5:00 AM CDT, 9 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Little Rock AR
500 AM CDT Wed Apr 26 2017

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-271000-
Boone-Marion-Baxter-Fulton-Sharp-Newton-Searcy-Stone-Izard-
Independence-Johnson-Pope-Van Buren-Cleburne-Jackson-Logan-Conway-
Faulkner-White-Woodruff-Scott-Yell-Perry-Polk-Montgomery-Garland-
Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-Hot Spring-Grant-
Jefferson-Arkansas-Dallas-Cleveland-Lincoln-Desha-Ouachita-
Calhoun-Bradley-Drew-
500 AM CDT Wed Apr 26 2017

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...Today and Tonight

Strong to severe storms are forecast today. The chance for
thunderstorms will increase throughout the day and part of
tonight, as an upper storm system and cold front move through the
region. A line of strong to severe thunderstorms is expected to
form this afternoon to evening, and move through Arkansas. Damaging
winds and large hail will be the main concerns, but tornadoes
will be possible with any discrete storms that do develop out
ahead of the line of storms, as well as along the leading edge of
the main thunderstorm line. The Storm Prediction Center has placed
much of Arkansas in an Enhanced Risk area, while parts of southern
Arkansas are in a Moderate Risk. Area residents should monitor the
weather closely today. Also, winds will be elevated today and a
lake wind advisory will be in effect.

.DAYS TWO THROUGH SEVEN...Thursday Through Tuesday

The potential for severe weather returns again by Friday, as a
warm front lifts northward across Arkansas. Large hail and
damaging winds will once again be the main threats. The potential
for heavy rainfall will also exist, increasing the concern for
flash flooding and river flooding.

The unsettled weather pattern will continue into the weekend. Yet
another storm could produce additional severe weather over the Mid-
South as a new cold front is forecast to move through the region.
Due to forecast uncertainties with this system, please continue to
monitor the latest outlooks from your NWS office.

.Spotter Information Statement...

Spotter activation may be needed today, Friday and Saturday. Please
monitor the latest forecasts over the several few days.

.Spotter Information Statement...

Spotter activation will not be needed.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

59/51

In the hours before

Local storm report, Apr 26, 10:45 AM CDT, 3 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1045 AM CDT WED APR 26 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1039 AM     TSTM WND DMG     2 NNW WONDERVIEW        35.34N 92.75W
04/26/2017                   CONWAY             AR   PUBLIC

            TREES REPORTED TO BE DOWN.

&&

55
Local storm report, Apr 26, 11:03 AM CDT, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1103 AM CDT WED APR 26 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1029 AM     HAIL             APPLETON                35.42N 92.87W
04/26/2017  E1.00 INCH       POPE               AR   SOCIAL MEDIA

&&

55
Special weather statement, Apr 26, 11:32 AM CDT, 2 hours 29 minutes before
Special Weather Statement
National Weather Service Little Rock AR
1132 AM CDT WED APR 26 2017

ARZ041-042-052>054-261715-
Hot Spring AR-Pike AR-Clark AR-Garland AR-Montgomery AR-
1132 AM CDT WED APR 26 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CLARK...NORTHERN
PIKE...WESTERN GARLAND...SOUTHERN YELL...WEST CENTRAL HOT SPRING AND
SOUTHEASTERN MONTGOMERY COUNTIES UNTIL 1215 PM CDT...

At 1132 AM CDT, Doppler radar was tracking a strong thunderstorm over
Daisy, or 12 miles north of Murfreesboro, moving northeast at 55 mph.

Dime size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Hot Springs...                    Mount Ida...
Glenwood...                       Mountain Pine...
Amity...                          Norman...
Daisy...                          Hot Springs Memorial Field...
Daisy State Park...               Narrows Dam...
Meyers...                         Lofton...
Rockwell...                       Piney in Garland County...
Lake Ouachita State Park...       Hot Springs National Park...
Avant...                          Bismarck...
Black Springs...                  Oaklawn Racetrack...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

A tornado watch remains in effect until 500 PM CDT for central,
western and southwestern Arkansas.

LAT...LON 3476 9338 3440 9294 3411 9382 3418 9382
      3418 9384 3435 9389
TIME...MOT...LOC 1632Z 243DEG 46KT 3424 9374

Cavanaugh
Local storm report, Apr 26, 11:35 AM CDT, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1135 AM CDT WED APR 26 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1008 AM     TSTM WND DMG     DARDANELLE              35.23N 93.17W
04/26/2017                   YELL               AR   SOCIAL MEDIA

            SEVERAL TREES REPORTED DOWN IN DARDANELLE

&&

55
Special weather statement, Apr 26, 12:09 PM CDT, 1 hour 52 minutes before
Special Weather Statement
National Weather Service Little Rock AR
1209 PM CDT WED APR 26 2017

ARZ031-032-039-042>044-261800-
Pulaski AR-Perry AR-Saline AR-Faulkner AR-Conway AR-Garland AR-
1209 PM CDT WED APR 26 2017

...SIGNIFICANT WEATHER ADVISORY FOR PERRY...SOUTH CENTRAL CONWAY...
SOUTHWESTERN FAULKNER...NORTHWESTERN GARLAND...NORTHWESTERN SALINE...
SOUTHEASTERN YELL...NORTHWESTERN PULASKI AND SOUTHEASTERN POPE
COUNTIES UNTIL 100 PM CDT...

At 1209 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northwest of Lake Ouachita State Park, or 18 miles northwest of
Hot Springs, moving northeast at 50 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Hot Springs Village...            Morrilton...
Perryville...                     Oppelo...
Mountain Pine...                  Perry...
Adona...                          Houston...
Sequoya Park...                   Little Italy...
Roland in Pulaski County...       Jessieville...
Lake Ouachita State Park...       Wye Mountain...
Williams Junction...              Petit Jean State Park...
Bigelow...                        Casa...
Aplin...                          Fourche...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

A tornado watch remains in effect until 500 PM CDT for central
Arkansas.

LAT...LON 3477 9337 3477 9329 3484 9328 3524 9278
      3490 9245 3453 9324 3476 9339
TIME...MOT...LOC 1709Z 236DEG 43KT 3471 9327

Cavanaugh
Local storm report, Apr 26, 1:37 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
137 PM CDT WED APR 26 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1022 AM     TSTM WND DMG     ATKINS                  35.24N 92.95W
04/26/2017                   POPE               AR   FIRE DEPT/RESCUE

            TREES REPORTED DOWN IN ATKINS.

&&

55

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 26, 1:47 AM CDTSevere Thunderstorm WarningLZKBoone, Marion, Newton, Searcy43 min
Apr 26, 2:30 AM CDTSevere Thunderstorm WarningLZKBaxter, Marion30 min
Apr 26, 2:34 AM CDTSpecial Weather StatementLZKMarion, Newton41 min
Apr 26, 4:19 AM CDTLake Wind AdvisoryLZKArkansas, Baxter, Bradley, Calhoun, Clark, Cleburne and 28 more15 hr
Apr 26, 7:43 AM CDTSpecial Weather StatementLZKBoone47 min
Apr 26, 8:30 AM CDTSevere Thunderstorm WarningLZKLogan, Scott45 min
Apr 26, 8:39 AM CDTSevere Thunderstorm WarningLZKMarion36 min
Apr 26, 9:01 AM CDTSevere Thunderstorm WarningLZKBaxter, Marion29 min
Apr 26, 9:11 AM CDTSevere Thunderstorm WarningLZKLogan49 min
Apr 26, 9:18 AM CDTSevere Thunderstorm WarningLZKJohnson, Newton42 min
Apr 26, 9:21 AM CDTSpecial Weather StatementLZKYell39 min
Apr 26, 9:21 AM CDTSevere Thunderstorm WarningLZKBaxter, Fulton24 min
Apr 26, 9:30 AM CDTTornado WarningLZKJohnson21 min
Apr 26, 9:34 AM CDTSevere Thunderstorm WarningLZKJohnson, Logan, Newton, Pope41 min
Apr 26, 9:47 AM CDTSevere Thunderstorm WarningLZKConway, Logan, Perry, Pope, Yell43 min
Apr 26, 9:55 AM CDTTornado WarningLZKConway, Perry, Yell24 min
Apr 26, 10:02 AM CDTTornado WarningLZKLogan, Pope, Yell28 min
Apr 26, 10:11 AM CDTSevere Thunderstorm WarningLZKConway, Newton, Pope, Searcy, Van Buren49 min
Apr 26, 10:22 AM CDTSevere Thunderstorm WarningLZKPolk38 min
Apr 26, 10:23 AM CDTSevere Thunderstorm WarningLZKConway, Faulkner, Pope37 min
Apr 26, 10:27 AM CDTSevere Thunderstorm WarningLZKGarland, Montgomery, Perry, Scott, Yell33 min
Apr 26, 10:28 AM CDTTornado WarningLZKConway, Faulkner, Pope, Van Buren26 min
Apr 26, 10:44 AM CDTSevere Thunderstorm WarningLZKCleburne, Conway, Faulkner, Searcy, Stone, Van Buren46 min
Apr 26, 11:16 AM CDTFlash Flood WarningLZKBoone, Johnson, Marion, Newton, Pope, Searcy3 hr
Apr 26, 11:32 AM CDTSpecial Weather StatementLZKMontgomery43 min
Apr 26, 11:51 AM CDTSevere Thunderstorm WarningLZKFulton, Izard, Sharp12 min
Apr 26, 12:01 PM CDTRiver Flood WarningLZKPerry11 days
Apr 26, 12:09 PM CDTSpecial Weather StatementLZKGarland, Perry51 min
Apr 26, 2:32 PM CDTSpecial Weather StatementLZKClark43 min
Apr 26, 2:38 PM CDTFlash Flood WarningLZKConway, Perry3 hr
Apr 26, 2:56 PM CDTSevere Thunderstorm WarningLZKDallas, Grant, Hot Spring, Saline34 min
Apr 26, 3:28 PM CDTSpecial Weather StatementLZKPulaski, Saline47 min
Apr 26, 3:43 PM CDTFlash Flood WarningLZKClark, Dallas, Grant, Hot Spring, Lonoke, Ouachita and 2 more3 hr
Apr 26, 4:02 PM CDTSpecial Weather StatementLZKJefferson, Lonoke, Prairie43 min
Apr 26, 4:07 PM CDTSevere Thunderstorm WarningLZKArkansas, Lonoke, Monroe, Prairie53 min
Apr 26, 4:11 PM CDTTornado WarningLZKArkansas, Jefferson, Lonoke, Prairie34 min
Apr 26, 4:14 PM CDTSpecial Weather StatementLZKCalhoun, Ouachita46 min
Apr 26, 4:18 PM CDTSevere Thunderstorm WarningLZKCalhoun, Dallas, Ouachita57 min
Apr 26, 4:21 PM CDTTornado WarningLZKMonroe, Prairie, Woodruff39 min
Apr 26, 4:33 PM CDTSevere Thunderstorm WarningLZKMonroe, Prairie, Woodruff42 min
Apr 26, 4:46 PM CDTSevere Thunderstorm WarningLZKJackson, Woodruff44 min
Apr 26, 5:04 PM CDTSevere Thunderstorm WarningLZKBradley, Calhoun, Cleveland41 min
Apr 26, 5:26 PM CDTFlash Flood WarningLZKCleveland, Jefferson2 hr
Apr 26, 5:51 PM CDTSevere Thunderstorm WarningLZKBradley, Cleveland, Drew26 min
Apr 26, 6:02 PM CDTSevere Thunderstorm WarningLZKBradley, Drew29 min
Apr 26, 6:11 PM CDTSevere Thunderstorm WarningLZKArkansas, Desha49 min
Apr 26, 6:47 PM CDTSevere Thunderstorm WarningLZKDesha28 min

Nearby

Flash Flood Warnings in Arkansas, 2017Every flash flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.